I did take just Prometrium (100 mg) for the first few months post-hyst, and found that I was the calmest I'd been in my whole life! I actually liked being off estrogen; even now, I take the low dose, but my personality is improved without it (but my bones aren't --another story!).
One word of advice: it's worth trying, but ask for bio-identical, whether Prometrium or compounded, and try to only make one change at a time. Adding in something like Estratest could make it difficult to sort out what is or isn't working for you!
Since you started out on a such a high dose of the Dot, did you ask your doctor about starting out with a low dose and working your way up as needed? I have a hard time when I start high, dose-wise; I need to start low and then it's easier to titrate to your particular needs.
That blood sugar level and the other symptoms can be a sign that something is wrong in one of the other endocrine systems., like the adrenal glands. If you have that blood sugar problem again, I'd urge you to ask for a referral to an endocrinologist; perhaps the switches in estrogen, along with the high dose, knocked something else out of kilter. It's a pretty delicate biochemical balance!
Lots to think about, but lots to try...and if your doctor won't work with you, seek another! Just telling you "you're allergic to hormones" without working that blood sugar up isn't "enough", really -- you need better answers. The blood sugar levels alone could account for a good portion of the anxiety attacks, too!
Also, get a DEXA scan for bone density. I've been going very low-dose or no estrogen for the 16 months since my surgery, and now have full-blown osteoporosis
. I might have had it before (should have been checked pre-op, but put it off). However, bone loss in the first post-hyst year, especially without estrogen, can be pretty dramatic.
Take care, and I hope progesterone is an answer for you. But if you get that blood sugar level again (normal is 70 - 120) you really need to see an endocrine specialist!